Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 24, NWS New Orleans, LA

April 15, 2021

NWS New Orleans, LA issued this small craft advisory at Apr 15, 2021, 4:06 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2021, 4:06 AM CDT (09:06 UTC)
Expired
Apr 15, 2021, 4:02 PM CDT
In force
12 hr
Issued by
NWS New Orleans, LA

The text

As transmitted.

488 
WHUS74 KLIX 150906
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
406 AM CDT Thu Apr 15 2021

GMZ550-552-555-570-572-575-151715-
/O.EXP.KLIX.SC.Y.0023.000000T0000Z-210415T0900Z/
/O.NEW.KLIX.SC.Y.0024.210415T0906Z-210416T0000Z/
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
406 AM CDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 20 knots with gusts to 30 knots becoming
  north to northeast by afternoon. 

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ536-538-557-577-151715-
/O.NEW.KLIX.SC.Y.0024.210415T0906Z-210416T0000Z/
Chandeleur Sound-Breton Sound-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
406 AM CDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northeast winds 20 kt with gusts up to 30 kt.

* WHERE...Chandeleur Sound, Breton Sound, Coastal waters from 
  Pascagoula Mississippi to Stake Island out 20 NM and Coastal 
  waters from Pascagoula Mississippi to Stake Island Louisiana 
  out 20 to 60 NM.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
2 follow-up statements
356 
WHUS74 KLIX 151500
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
1000 AM CDT Thu Apr 15 2021

GMZ536-538-550-552-555-557-570-572-575-577-152300-
/O.CON.KLIX.SC.Y.0024.000000T0000Z-210416T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
1000 AM CDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Northeast Winds of 20 to 25 knots. Waves of 3 to 5 feet
  in the sounds and 5 to 7 feet in the open Gulf waters..

* WHERE...Chandeleur Sound, Breton Sound, and all of the open Gulf
  waters. 

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PG
339 
WHUS74 KLIX 152102
MWWLIX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New Orleans LA
402 PM CDT Thu Apr 15 2021

GMZ536-538-550-552-555-557-570-572-575-577-152215-
/O.CAN.KLIX.SC.Y.0024.000000T0000Z-210416T0000Z/
Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-
402 PM CDT Thu Apr 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have fallen below advisory levels. Winds are
expected to from the northeast at 10 to 15 knots and seas of 2 to
4 feet are expected this evening.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 3:53 AM CDT, 13 minutes earlier.

Area forecast discussion, Apr 15, 3:53 AM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
353 AM CDT Thu Apr 15 2021

.SYNOPSIS...

Frontal boundary pretty much centered over the area from east to
west. South of the boundary, including New Orleans, temperatures
are in the lower 70s, with temperatures in the lower 60s north of
the boundary. At present, convection is almost entirely north of
the boundary.

Nearly zonal mid-level flow across the area, but each impulse that
moves through the flow has been triggering a round of convection.
One such impulse is over southwest Arkansas early this morning,
with another somewhat weaker one over the Gulf of Mexico south of
Lake Charles.

&&

.SHORT TERM (through Saturday)...

With the shortwaves approaching the western portions of the area
this morning, we've got at least one more wave of convection this
morning and early afternoon. Through about 12z, most remains to
the north of the front, but most guidance is consistent in
convection pushing the boundary southward off the coast by 18z or
so as the southwest Arkansas shortwave is the more dominant one.
Not out of the question that we could get into another wake low
situation depending on the strength of the cold pool. With
convection being elevated, still a hail threat as well through the
morning hours. Considering that precipitable water values are
still in excess of 1.5 inches, and that we've seen quick 1-2"
amounts with the heavier cells, will continue Flash Flood Watch
through it's expiration at 17z. Many areas are totally saturated,
and any heavy rain will be runoff.

Debated just continuing the Watch through Friday evening. All
indications are that there will be an 18-24 hour break in
organized convection, and that the main push for convection Friday
afternoon and Friday night will primarily be just north of our
area. Will hold off on an extension and give day shift a chance to
reassess this morning.

Models indicate that the boundary should push offshore on
Saturday. Question will be whether it gets far enough offshore to
allow everyone to dry out. For now, will linger some precipitation
through Saturday afternoon, but not to the extent of the last
several days. 35

&&

.LONG TERM (Sunday and beyond)...

Frontal boundary should move showers off the coast Sunday
morning. High pressure will then begin to build over the area from
the west Monday and will help us start a relatively dry weather
pattern through at least mid week over land. However, with the
frontal boundary expected over or near the coastal waters early
next week, there will be potential for offshore convection each
day. TDB/35

&&

.AVIATION (valid through 12z Friday)...

Threat of TSRA at all terminals through midday today with
associated IFR or lower ceilings/visibilities. MVFR or better
conditions should move into the area during the afternoon hours.
However, as boundary returns northward toward 12z Friday, could
see ceilings deteriorate to IFR again. 35

&&

.MARINE...

Will continue Small Craft Advisory through the afternoon hours for
the open waters as well as Chandeleur and Breton Sounds, with
Small Craft Exercise Caution headlines for the lakes and
Mississippi Sound this morning. As boundary pushes offshore this
morning, expect gusty winds for several hours after passage. If an
organized MCS can develop, threat of a wake low would increase.
Boundary returns north (onshore) Friday, then back into and
through the coastal waters Saturday afternoon/night. Any periods
of benign weather over the coastal waters is likely to be fairly
short lived through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  55  68  57 /  70  40  80  90
BTR  75  60  71  61 /  70  30  80  80
ASD  75  59  72  62 /  90  30  70  70
MSY  75  65  75  67 / 100  20  60  60
GPT  74  59  71  62 / 100  20  60  70
PQL  75  58  71  59 / 100  20  60  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until noon CDT today for LAZ034>037-039-
     046>050-056>061-063>072-075>078.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ550-552-
     555-570-572-575.

     Flash Flood Watch until noon CDT today for GMZ530.

     Small Craft Advisory until 7 PM CDT this evening for GMZ536-538-
     557-577.

MS...Flash Flood Watch until noon CDT today for MSZ068>071-077-
     080>082.

GM...Small Craft Advisory until 7 PM CDT this evening for GMZ552-555-
     570-572-575.

     Small Craft Advisory until 7 PM CDT this evening for GMZ538-557-
     577.

&&

In the hours before

Special weather statement, Apr 15, 2:44 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service New Orleans LA
244 AM CDT Thu Apr 15 2021

LAZ075-MSZ077-080-150845-
Northwest St. Tammany-Hancock-Pearl River-
244 AM CDT Thu Apr 15 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH...
NORTHERN HANCOCK AND SOUTHERN PEARL RIVER COUNTIES...

At 244 AM CDT, a strong thunderstorm was located over Picayune,
moving east at 25 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Picayune and Mcneil.

LAT...LON 3087 8934 3050 8934 3046 8980 3063 8980
      3088 8935
TIME...MOT...LOC 0744Z 264DEG 23KT 3056 8972

CAB
Local storm report, Apr 15, 3:00 AM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CDT THU APR 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     HAIL             KENTWOOD                30.94N 90.51W
04/15/2021  E1.00 INCH       TANGIPAHOA         LA   BROADCAST MEDIA

            REPORT RELAYED VIA BROADCAST MEDIA OF A
            PICTURE OF HAIL ESTIMATED TO 1 INCH IN
            DIAMETER IN THE KENTWOOD AREA.

&&

KLG
Special weather statement, Apr 15, 3:10 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service New Orleans LA
310 AM CDT Thu Apr 15 2021

LAZ039-MSZ070-071-150915-
Washington-Pike-Walthall-
310 AM CDT Thu Apr 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON PARISH...
SOUTHERN WALTHALL AND SOUTHEASTERN PIKE COUNTIES...

At 308 AM CDT, a strong thunderstorm was located near Mount Herman,
or 11 miles north of Franklinton, moving east at 40 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Tylertown, Dexter, Mount Herman and Angie.

LAT...LON 3114 9000 3113 8994 3107 8992 3107 8984
      3101 8984 3100 8983 3091 8983 3093 9030
      3104 9030 3117 9001
TIME...MOT...LOC 0808Z 252DEG 34KT 3100 9020
Special weather statement, Apr 15, 3:26 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
326 AM CDT Thu Apr 15 2021

MSZ082-150900-
Jackson-
326 AM CDT Thu Apr 15 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON COUNTY...

At 326 AM CDT, a strong thunderstorm was located 7 miles northwest of
Wade, or 14 miles south of Lucedale, moving east at 45 mph.

Penny size hail is possible with this storm.

Locations impacted include...
Hurley and Wade.

LAT...LON 3065 8876 3073 8875 3074 8873 3074 8842
      3072 8841 3062 8841
TIME...MOT...LOC 0826Z 264DEG 40KT 3072 8864

CAB
Special weather statement, Apr 15, 3:40 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service New Orleans LA
340 AM CDT Thu Apr 15 2021

MSZ068-151015-
Wilkinson-
340 AM CDT Thu Apr 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WILKINSON COUNTY...

At 339 AM CDT, a strong thunderstorm was located near Big Bend, or 9
miles east of Bordelonville, moving east at 35 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Centreville, Woodville, Fort Adams and Crosby.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3128 9106 3100 9106 3100 9164 3104 9156
      3107 9157 3113 9163 3116 9160 3121 9159
      3124 9156 3122 9151 3124 9148 3126 9147
      3132 9108
TIME...MOT...LOC 0839Z 262DEG 29KT 3113 9174
Special weather statement, Apr 15, 3:59 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
359 AM CDT Thu Apr 15 2021

MSZ068-151015-
Wilkinson-
359 AM CDT Thu Apr 15 2021

...A STRONG THUNDERSTORM WILL AFFECT WILKINSON COUNTY...

At 358 AM CDT, a strong thunderstorm was located over Fort Adams, or
16 miles northeast of Simmesport, moving east at 30 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Centreville, Woodville, Fort Adams and Crosby.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3128 9106 3100 9106 3100 9147 3101 9160
      3104 9156 3106 9156 3113 9163 3116 9160
      3123 9157 3124 9153 3122 9151 3124 9148
      3124 9145 3130 9108
TIME...MOT...LOC 0858Z 269DEG 27KT 3112 9157

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 7:57 PM CDTSpecial Weather StatementLIXPlaquemines63 min
Apr 14, 8:00 PM CDTSpecial Marine WarningLIX2 hr
Apr 14, 8:22 PM CDTSpecial Marine WarningLIX113 min
Apr 14, 9:12 PM CDTRiver Flood WarningLIXEast Baton Rouge72 hr
Apr 14, 9:18 PM CDTRiver Flood WarningLIXSaint Helena62 hr
Apr 14, 9:18 PM CDTRiver Flood WarningLIXSaint Helena70 hr
Apr 14, 9:18 PM CDTRiver Flood WarningLIXLivingston4 days
Apr 14, 9:36 PM CDTSpecial Marine WarningLIX84 min
Apr 14, 11:04 PM CDTAreal Flood AdvisoryLIXOrleans, Saint Tammany3 hr
Apr 14, 11:06 PM CDTSpecial Marine WarningLIX84 min
Apr 14, 11:22 PM CDTSpecial Weather StatementLIXTangipahoa53 min
Apr 14, 11:36 PM CDTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa3 hr
Apr 15, 12:10 AM CDTFlash Flood WarningLIXSaint Tammany2 hr
Apr 15, 12:15 AM CDTSpecial Marine WarningLIX60 min
Apr 15, 12:24 AM CDTSpecial Weather StatementLIXSaint Tammany81 min
Apr 15, 12:33 AM CDTSevere Thunderstorm WarningLIXSaint Tammany57 min
Apr 15, 12:49 AM CDTFlash Flood WarningLIXSaint Tammany106 min
Apr 15, 1:03 AM CDTSpecial Marine WarningLIX87 min
Apr 15, 1:07 AM CDTSpecial Marine WarningLIX98 min
Apr 15, 1:38 AM CDTSpecial Marine WarningLIX97 min
Apr 15, 2:01 AM CDTSpecial Weather StatementLIXSaint Helena44 min
Apr 15, 2:03 AM CDTSpecial Weather StatementLIXWashington57 min
Apr 15, 2:27 AM CDTSpecial Marine WarningLIX33 min
Apr 15, 2:38 AM CDTSevere Thunderstorm WarningLIXSaint Helena, Tangipahoa, Washington27 min
Apr 15, 3:23 AM CDTSpecial Marine WarningLIX22 min
Apr 15, 3:50 AM CDTSpecial Marine WarningLIX55 min
Apr 15, 4:36 AM CDTSevere Thunderstorm WarningLIXEast Feliciana24 min
Apr 15, 4:46 AM CDTSpecial Marine WarningLIX44 min
Apr 15, 4:58 AM CDTSpecial Weather StatementLIXSaint Helena47 min
Apr 15, 5:03 AM CDTSpecial Weather StatementLIXPointe Coupee42 min
Apr 15, 5:59 AM CDTSpecial Weather StatementLIXAscension, Livingston, Saint James31 min
Apr 15, 6:11 AM CDTSpecial Weather StatementLIXWashington34 min
Apr 15, 6:16 AM CDTSpecial Marine WarningLIX59 min
Apr 15, 6:22 AM CDTSpecial Weather StatementLIXAssumption53 min
Apr 15, 6:28 AM CDTSevere Thunderstorm WarningLIXAscension, Saint Charles, Saint James, Saint John the Baptist18 min
Apr 15, 6:38 AM CDTRiver Flood WarningLIXWashington3 days
Apr 15, 7:01 AM CDTSpecial Weather StatementLIXOrleans, Saint Charles44 min
Apr 15, 7:10 AM CDTSpecial Marine WarningLIX65 min
Apr 15, 7:40 AM CDTSpecial Weather StatementLIXTerrebonne50 min
Apr 15, 7:45 AM CDTSpecial Weather StatementLIXOrleans30 min
Apr 15, 7:57 AM CDTSpecial Marine WarningLIX63 min
Apr 15, 8:01 AM CDTSpecial Marine WarningLIX29 min
Apr 15, 8:04 AM CDTSpecial Marine WarningLIX56 min
Apr 15, 8:16 AM CDTSpecial Weather StatementLIXJefferson, Plaquemines89 min
Apr 15, 8:40 AM CDTSpecial Marine WarningLIX95 min
Apr 15, 8:57 AM CDTSpecial Marine WarningLIX63 min
Apr 15, 9:58 AM CDTSpecial Marine WarningLIX92 min
Apr 15, 10:04 AM CDTRiver Flood WarningLIXAscension, Livingston21 days
Apr 15, 10:04 AM CDTRiver Flood WarningLIXAscension, Livingston5 days
Apr 15, 10:14 AM CDTRiver Flood WarningLIXTangipahoa27 hr
Apr 15, 11:15 AM CDTSpecial Weather StatementLIXLafourche60 min
Apr 15, 11:16 AM CDTRiver Flood WarningLIXTangipahoa21 hr
Apr 15, 11:21 AM CDTSpecial Marine WarningLIX54 min
Apr 15, 11:49 AM CDTSpecial Marine WarningLIX42 min
Apr 15, 12:39 PM CDTSpecial Marine WarningLIX66 min
Apr 15, 12:46 PM CDTSpecial Marine WarningLIX59 min
Apr 15, 1:38 PM CDTSpecial Marine WarningLIX67 min
Apr 15, 1:41 PM CDTSpecial Marine WarningLIX12 min
Apr 15, 2:40 PM CDTSpecial Marine WarningLIX45 min
Apr 14, 9:04 PM CDTRiver Flood WarningLIXPearl River4 days
Apr 14, 9:34 PM CDTSpecial Weather StatementLIXHancock71 min
Apr 15, 2:44 AM CDTSpecial Weather StatementLIXPearl River61 min
Apr 15, 3:04 AM CDTSevere Thunderstorm WarningLIXJackson41 min
Apr 15, 3:10 AM CDTSpecial Weather StatementLIXWalthall65 min
Apr 15, 3:16 AM CDTFlash Flood WarningLIXHancock, Harrison3 hr
Apr 15, 3:26 AM CDTSpecial Weather StatementLIXGeorge34 min
Apr 15, 3:35 AM CDTFlash Flood WarningLIXHarrison, Jackson3 hr
Apr 15, 3:40 AM CDTSpecial Weather StatementLIXWilkinson95 min
Apr 15, 3:49 AM CDTSevere Thunderstorm WarningLIXJackson41 min
Apr 15, 3:59 AM CDTSpecial Weather StatementLIXWilkinson76 min
Apr 15, 4:34 AM CDTSpecial Weather StatementLIXJackson56 min
Apr 15, 4:44 AM CDTSevere Thunderstorm WarningLIXJackson31 min
Apr 15, 6:40 AM CDTRiver Flood WarningLIXPearl River4 days
Apr 15, 6:44 AM CDTRiver Flood WarningLIXPike33 hr
Apr 15, 7:43 AM CDTRiver Flood WarningLIXHarrison51 hr

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.